• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

MOODS

W

wrongun73

Member
Joined
Feb 7, 2010
Messages
11
hello everybody.
ive recently had an appointment with the psychiatrist who has ruled out bi polar, (for now) as she said my mood swings were not lasting long enough, mine last 2-3 weeks on the hyper side, longer on the down side. anyway she has put me down as having GAD and given me pregabalin. the thing is i dont feel as if they are working on my anxiety and im still having wild moods. does anyone else take pregabalin and how do you feel on them?
can they send you high as thats how i feel at the moment.

thanks for any advice.:confused:
 
lal10

lal10

Well-known member
Joined
Apr 23, 2010
Messages
133
Location
Cheshire
Hi wrongun

I suffer from similar problems, the short highs and seemingly never ending lows. I have never taken the meds that you have been prescribed but have had experience with a few with no joy as yet. How long have you been taking them? Some meds do have weird side effects for weeks before they work properly, if they are new it may be worth waiting it out for a bit but if how u are feeling is a problem I would always suggest seeing your GP. I've just been taken off my meds as they don't suit me, everyone is different so don't worry about taking advice from your doctor if things aren't going well, the more they know the better your chance of getting better.
 
W

wrongun73

Member
Joined
Feb 7, 2010
Messages
11
hi lal10, thank you for your reply.
yes ive not been on this meds for long, 2 weeks roughly. the first few days i felt very spaced out, when i shut my eyes i was sort of tripping, seeing weird stuff but the last couple of days i feel like im going high. i recognise it more as my dad is bi polar but i cant eat, im constantly on the move, opening the front door then wondering why ive done it, daft stuff, just walking round the house looking for something to do. its starting to really get to me to be honest. im a bit unsure of going to my GP as last time he put me on chlorpromazine which turned me into a zombie, not good when you drive for a living!
im glad i can come on here and talk about things as i tend to hide everything from my family.
thanks again.
 
lal10

lal10

Well-known member
Joined
Apr 23, 2010
Messages
133
Location
Cheshire
Sounds like what I experienced with my most recent meds, not nice at all! The meds I was on could take up to a month to work but my GP took me off them after 2 weeks, he didn't say why but I'm presuming that any effects from them were for good rather than an initial reaction. I understand that you are hesitant about seeing your GP, mine rather than prescribing me something else as I had asked for, decided that I was ok and should not see him again till June. Now i'm pee'd off and thinking about seeing a different doc as I'm not able to stand up for myself so didn't argue with my GP when he said what he did, I wish they would read their notes before they see patients as he was with me all the way last week!

If you can my advice would be to see your GP but if they try to put you back on something you don't like say no and ask to try something else. It's your right to find something that suits you and allows you to control your illness while being able to live without crappy side effects. I know it's easier said than done but if it helps write down what you want to say so if all else fails you can hand your GP the piece of paper!

Hope this helps
 
ralph1

ralph1

Well-known member
Founding Member
Joined
Jan 1, 2008
Messages
109
Location
plymouth,Devon
Hi all, have been following your discussion here and suggest that this link may enlighten you.
http://www.rxlist.com/lyrica-drug.htm

What I fnd confusing and worrying is that it's primary use is for the relief of pain and there seems to be no Psychiatric benefit
 
lal10

lal10

Well-known member
Joined
Apr 23, 2010
Messages
133
Location
Cheshire
Thanks ralph!

After reading that wrongun I'd be straight back to the GP! It states that anxiety and depression and more worryingly suicidal tendancies are side effects of this drug and need to be reported to your doc! I know a little about the illnesses this drug is prescribed for due to studying pathology, being suspected of having fibromyalgia myself and after reading a little about the drug and using my knowledge of physiology I can't understand why it was prescribed to you in the first place? I'd print off some info about it and confront your GP to get some answers!
 
ralph1

ralph1

Well-known member
Founding Member
Joined
Jan 1, 2008
Messages
109
Location
plymouth,Devon
Thanks ralph!

After reading that wrongun I'd be straight back to the GP! It states that anxiety and depression and more worryingly suicidal tendancies are side effects of this drug and need to be reported to your doc! I know a little about the illnesses this drug is prescribed for due to studying pathology, being suspected of having fibromyalgia myself and after reading a little about the drug and using my knowledge of physiology I can't understand why it was prescribed to you in the first place? I'd print off some info about it and confront your GP to get some answers!
Its not me that is on it, thank goodness and thank goodness its not my G.P or he might be dead now and me found guilty of murder, if I was Wrongun I would print ir off in mutiple copies and give it personaly to the GP.

Wrongun- do you have a psychiatrist or even better a Psychologist, if not you should push for a refferal :mad::evil::tea:
 
lal10

lal10

Well-known member
Joined
Apr 23, 2010
Messages
133
Location
Cheshire
Its not me that is on it, thank goodness and thank goodness its not my G.P or he might be dead now and me found guilty of murder, if I was Wrongun I would print ir off in mutiple copies and give it personaly to the GP.

Wrongun- do you have a psychiatrist or even better a Psychologist, if not you should push for a refferal :mad::evil::tea:
I whole heartedly agree Ralph!

Do let us know what you decide to do and what happens Wrongun.
 
W

wrongun73

Member
Joined
Feb 7, 2010
Messages
11
Its not me that is on it, thank goodness and thank goodness its not my G.P or he might be dead now and me found guilty of murder, if I was Wrongun I would print ir off in mutiple copies and give it personaly to the GP.

Wrongun- do you have a psychiatrist or even better a Psychologist, if not you should push for a refferal :mad::evil::tea:
hi ralph yes it was my psychiatrist that prescribed the pregabalin for GAD.
my GP had previously put me on chlorpromazine for what he said sounded like hypomania. the pregabalin isnt stopping the anxiety and i feel quite high at the moment too but maybe they haven't started to work properly yet as iv'e only been on them a couple of weeks. :unsure::confused:
i dont understand why they are giving me epilepsy drugs for anxiety to be honest.
thanks for your replys everyone.
 
ralph1

ralph1

Well-known member
Founding Member
Joined
Jan 1, 2008
Messages
109
Location
plymouth,Devon
Hi Wrongun73.
Its possible that your psychiatrist knows of a small side benefit of using it, but I am sceptical. Because your dad had Bi Polar why did you make an assumption that you might? Do you think it can be in the Genes? if so my first question would be Why? what evidence do you have? I think you should discuss these meds with your psychie and show them what was on that link.
Can I ask what your life experiences have been? but if you prefer you can ignore or reply on the private meesage service on here. Nobody will see that other than me. If I have a response it will be by private message.

Yet another :tea:
 
Last edited:
M

maudikie

Guest
maudikie

Don't take anything that is advertised onthe net. They may not be what they say. there have been warnings about this. Go back to your doctor and tell him that his prescription doesn't suit you.
 
Top